Husband has a generalized, VERY itchy rash since starting chemo......
My husband began Fludara chemo treatments on 2/4/08. Since then, he's developed a generalized, constant, & extremely itchy rash all over his body. Initially, the rash started on his back, spread to his front torso around the time of the 2nd treatment, and, just today, began appearing on both sides of his neck & upper-half of his legs. The itchiness is so bad it leaves my husband scratching all day & all night, sometimes to the point of breaking skin &/or waking me up from a sound sleep due to how loud or vigorously he's scratching. Adding to the fact that my husband has CLL, thus the Fludara treatments, he's also a Type II diabetic, which adds to his body being more immune-compromised right now.
The oncologist & his nurse practitioner are very aware of the rash, as both my husband & I have mentioned it to them. Yet, neither one has done anything to figure out what's causing it. They've both stated that it's not related to/caused by the shingles virus, mainly because the rash is so widespread & does not follow the typical nerve-root pathways. They've both suggested applying an OTC topical cream/ointment(like Hydrocortisone or topical Benadryl) to the rash &/or taking oral Benadryl, as well as making an appointment with a dermatologist. Well, my husband's done all of those, even tried the home-remedy of applying corn starch to his entire body. Yet, the rash continues to spread, the itchiness & scratching keep getting worse & more constant, the OTC treatments have not been effective, and my husband can't get an appt with the dermatologist for anytime in the next week(due to scheduling conflicts). Again, the oncologist is well aware of all of this, but still acts the least bit concerned about the rash, how long it's been going on, the fact that it's spreading, &/or that it's causing my husband so much discomfort(due to his never-ending need to scratch so much/bad).
Has anyone ever heard of Fludara causing an outbreak like this? Or could this be an allergic reaction to the drug? What else can my husband do if the doctor doesn't think the rash is med-related &/or something to be concerned about?